MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5532-G-413-E
Medical Device Problem Codes Device Damaged Prior to Use (2284); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported: "the customer informed that when at the opening of the implant, it was not in perfect condition to be implanted¿.A picture has been provided and shows the locking wire is not in place.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.
 
Additional Manufacturer Narrative
An event regarding appearance involving a triathlon insert was reported.The event was confirmed via evaluation of the returned device.Method & results: product evaluation and results: visual inspection: visual inspection of the returned device indicated that the device is damaged/deformed in the area of the locking mechanism.In addition, the locking wire appears to be bent and partially disassociated.The device was further reviewed by the global quality & operations (gqo) team who indicated the following: "further investigation conducted was the examination of the complaint part returned back to stryker under a microscope where evidence of a wires presence and it having been fully seated within the locking wire slot was ensured.It was observed that residual scratches stemming from the insertion of the locking wire were present." clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the insert was observed to be not in perfect conditions upon opening the device packaging.Visual inspection of the returned device indicated that the device is damaged/deformed in the area of the locking mechanism.In addition, the locking wire appears to be bent and partially disassociated.The device was further reviewed by the global quality & operations (gqo) team who indicated the following: "further investigation conducted was the examination of the complaint part returned back to stryker under a microscope where evidence of a wires presence and it having been fully seated within the locking wire slot was ensured.It was observed that residual scratches stemming from the insertion of the locking wire were present." the gqo team also performed a review of the dhr and indicated that "the locking wire features were properly inspected and signed off on by trained operator(s)" and that "there were no noted discrepancies or anomalies" in subsequent processing steps.It cannot be confirmed from the information provided that the reported issue resulted from manufacturing.Furthermore, it is possible that the locking wire dislodged during handling or transportation.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIATHLON PS X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16901543
Report Number0002249697-2023-00496
Device Sequence Number5359513
Product Code MBH
UDI-Device Identifier07613327338560
UDI-Public07613327338560
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5532-G-413-E
Device Catalogue Number5532-G-413-E
Device Lot NumberY862NE
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/17/2023
Supplement Date Received by Manufacturer08/14/2023
Initial Report FDA Received Date05/10/2023
Supplement Report FDA Received Date09/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown